Alert archive / Michigan / Lake Effect Snow Warnings in 2008

Lake Effect Snow Warning 13, NWS Gaylord, MI

December 7, 2008

NWS Gaylord, MI issued this lake effect snow warning at Dec 7, 2008, 3:53 PM EST. It took effect at Dec 7, 2008, 7:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2008, 3:53 PM EST (20:53 UTC)
In effect from
Dec 7, 2008, 7:00 PM EST
Expired
Dec 8, 2008, 10:48 AM EST
In force
16 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 072053
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 PM EST SUN DEC 7 2008

...POTENTIAL FOR ANOTHER ROUND OF HEAVY SNOW INCREASING...

.A STORM SYSTEM IS EXPECTED TO GATHER IN STRENGTH MONDAY NIGHT
AND MOVE NORTHEAST ACROSS EXTREME SOUTHEAST LOWER MICHIGAN
TUESDAY NIGHT. SNOW IS EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY MONDAY NIGHT AS ABUNDANT MOISTURE SURGES NORTH AHEAD OF
THIS SYSTEM. MODERATE...TO OCCASIONALLY HEAVY...SNOW WILL CONTINUE
THROUGH AT LEAST TUESDAY EVENING. AT THIS TIME...THE HEAVIEST SNOW
IS EXPECTED TO REMAIN ACROSS NORTHERN LOWER MICHIGAN.

MIZ015-081000-
/O.NEW.KAPX.LE.W.0013.081208T0000Z-081208T1600Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
353 PM EST SUN DEC 7 2008

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST MONDAY. 

A NARROW BAND OF HEAVY SNOWFALL IS EXPECTED TO IMPACT CENTRAL
PORTIONS OF MACKINAC COUNTY TONIGHT...MAINLY AREAS BETWEEN REXTON
AND MORAN. SNOW ACCUMULATIONS OF SIX OR MORE INCHES ARE POSSIBLE
TONIGHT INTO MONDAY MORNING BEFORE THE HEAVIER SNOW SHIFTS AWAY
FROM THE AREA. 

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS FOR PERSONS
TRAVELING TONIGHT ALONG US-2 IN MACKINAC COUNTY.

$$

MIZ008-081000-
/O.NEW.KAPX.WW.Y.0018.081208T0000Z-081208T1600Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
353 PM EST SUN DEC 7 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 11 AM EST MONDAY.

THE EASTERN END OF A BAND OF HEAVY LAKE ENHANCED SNOWFALL IS
EXPECTED TO EXTEND INTO WESTERN AND CENTRAL PORTIONS OF CHIPPEWA
COUNTY OVERNIGHT...MAINLY AFFECTING AREAS FROM TROUT LAKE EAST
TOWARD I-75. SNOW AMOUNTS OF 3 TO 6 INCHES MAY FALL THROUGH MONDAY
MORNING.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ016>036-041-042-081000-
/O.NEW.KAPX.WS.A.0016.081209T0000Z-081210T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
353 PM EST SUN DEC 7 2008

...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY
MORNING. 

DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS MONDAY NIGHT WILL
MOVE NORTHEAST ACROSS SOUTHEAST LOWER MICHIGAN TUESDAY EVENING.
ABUNDANT MOISTURE AHEAD AND NORTH OF THE LOWS PATH MAY BRING A
PROLONGED PERIOD OF MODERATE...TO OCCASIONALLY HEAVY...SNOW MONDAY
NIGHT THROUGH AT LEAST TUESDAY EVENING ACROSS NORTHERN LOWER
MICHIGAN. ADDITIONAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE
POSSIBLE BY WEDNESDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MSB/JPB
3 follow-up statements
000 
WWUS43 KAPX 080217
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
917 PM EST SUN DEC 7 2008

...POTENTIAL FOR ANOTHER ROUND OF HEAVY SNOW...

.A PASSING WEAK DISTURBANCE TONIGHT...COMBINED WITH SOUTHWEST
WINDS OFF OF LAKE MICHIGAN...WILL PRODUCE LOCALLY HEAVY SNOW IN
PARTS OF EASTERN UPPER MICHIGAN THROUGH MONDAY MORNING.

A STORM SYSTEM IS EXPECTED TO GATHER IN STRENGTH MONDAY NIGHT
AND MOVE NORTHEAST ACROSS EXTREME SOUTHEAST LOWER MICHIGAN
TUESDAY NIGHT. SNOW IS EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY MONDAY NIGHT AS ABUNDANT MOISTURE SURGES NORTH AHEAD OF
THIS SYSTEM. MODERATE...TO OCCASIONALLY HEAVY...SNOW WILL
CONTINUE THROUGH AT LEAST TUESDAY EVENING. AT THIS TIME...THE
HEAVIEST SNOW IS EXPECTED TO REMAIN ACROSS NORTHERN LOWER
MICHIGAN.

MIZ015-081100-
/O.CON.KAPX.LE.W.0013.000000T0000Z-081208T1600Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
917 PM EST SUN DEC 7 2008

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST
MONDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST
MONDAY. 

A NARROW BAND OF HEAVY SNOWFALL IS EXPECTED TO IMPACT CENTRAL
PORTIONS OF MACKINAC COUNTY TONIGHT...MAINLY AREAS BETWEEN REXTON
AND MORAN. THROUGH MONDAY MORNING...LOCAL SNOW ACCUMULATIONS OF
AROUND SIX INCHES ARE EXPECTED.

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS FOR PERSONS
TRAVELING TONIGHT ALONG US-2 IN MACKINAC COUNTY.

$$

MIZ008-081100-
/O.CON.KAPX.WW.Y.0018.000000T0000Z-081208T1600Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
917 PM EST SUN DEC 7 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
MONDAY. 

A BAND OF HEAVY LAKE ENHANCED SNOWFALL FROM LAKE MICHIGAN IS
EXPECTED TO EXTEND INTO SOUTHWEST AND SOUTH CENTRAL PORTIONS OF
CHIPPEWA COUNTY OVERNIGHT...MAINLY AFFECTING AREAS FROM TROUT LAKE
EAST TOWARD I-75. SNOW AMOUNTS OF 3 TO 5 INCHES MAY FALL THROUGH
MONDAY MORNING...WITH 1 TO 3 INCHES IN THE REST OF CHIPPEWA
COUNTY.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ016>036-041-042-081100-
/O.CON.KAPX.WS.A.0016.081209T0000Z-081210T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
917 PM EST SUN DEC 7 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH WEDNESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH WEDNESDAY MORNING. 

DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS MONDAY NIGHT WILL
MOVE NORTHEAST ACROSS SOUTHEAST LOWER MICHIGAN TUESDAY EVENING.
ABUNDANT MOISTURE AHEAD AND NORTH OF THE LOWS PATH MAY BRING A
PROLONGED PERIOD OF MODERATE...TO OCCASIONALLY HEAVY...SNOW
MONDAY NIGHT THROUGH AT LEAST TUESDAY EVENING ACROSS NORTHERN
LOWER MICHIGAN. ADDITIONAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE
ARE POSSIBLE BY WEDNESDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

JZ
000 
WWUS43 KAPX 080846
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
346 AM EST MON DEC 8 2008

...POTENTIAL FOR ANOTHER ROUND OF HEAVY SNOW...

.A PASSING WEAK DISTURBANCE THIS MORNING...COMBINED WITH
SOUTHWEST WINDS OFF OF LAKE MICHIGAN...WILL PRODUCE LOCALLY HEAVY
SNOW IN PARTS OF EASTERN UPPER MICHIGAN THROUGH MORNING.

A STORM SYSTEM IS EXPECTED TO GATHER IN STRENGTH TONIGHT AND
MOVE NORTHEAST ACROSS EXTREME SOUTHEAST LOWER MICHIGAN TUESDAY
NIGHT. SNOW IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY
TONIGHT AS ABUNDANT MOISTURE SURGES NORTH AHEAD OF THIS
SYSTEM. MODERATE...TO OCCASIONALLY HEAVY...SNOW WILL CONTINUE
THROUGH AT LEAST TUESDAY EVENING. AT THIS TIME...THE HEAVIEST
SNOW IS EXPECTED TO REMAIN ACROSS NORTHERN LOWER MICHIGAN.

MIZ015-081600-
/O.CON.KAPX.LE.W.0013.000000T0000Z-081208T1600Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
346 AM EST MON DEC 8 2008

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST
THIS MORNING...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

A NARROW BAND OF HEAVY SNOWFALL IS EXPECTED TO IMPACT CENTRAL
PORTIONS OF MACKINAC COUNTY THROUGH THIS MORNING...MAINLY AREAS BETWEEN
REXTON AND MORAN. STORM TOTAL LOCAL SNOW ACCUMULATIONS OF AROUND
SIX INCHES ARE EXPECTED.

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS FOR PERSONS
TRAVELING TONIGHT ALONG US-2 IN MACKINAC COUNTY.

$$

MIZ008-081600-
/O.CON.KAPX.WW.Y.0018.000000T0000Z-081208T1600Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
346 AM EST MON DEC 8 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

A BAND OF MODERATE TO HEAVY LAKE ENHANCED SNOWFALL FROM LAKE
MICHIGAN IS EXPECTED TO EXTEND INTO SOUTHWEST AND SOUTH CENTRAL
PORTIONS OF CHIPPEWA COUNTY THIS MORNING...MAINLY AFFECTING AREAS
FROM TROUT LAKE EAST TOWARD I-75. STORM TOTAL SNOW AMOUNTS OF 3
TO 5 INCHES ARE EXPECTED WITHIN THIS REGION.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ016>036-041-042-082300-
/O.CON.KAPX.WS.A.0016.081209T0000Z-081210T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
346 AM EST MON DEC 8 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING. 

DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS TONIGHT WILL MOVE
NORTHEAST ACROSS SOUTHEAST LOWER MICHIGAN TUESDAY EVENING.
ABUNDANT MOISTURE AHEAD AND NORTH OF THE LOWS PATH MAY BRING A
PROLONGED PERIOD OF MODERATE...TO OCCASIONALLY HEAVY...SNOW TONIGHT
THROUGH AT LEAST TUESDAY EVENING ACROSS NORTHERN LOWER MICHIGAN.
ADDITIONAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY
WEDNESDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MR
000 
WWUS43 KAPX 081548
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1048 AM EST MON DEC 8 2008

...POTENTIAL FOR ANOTHER ROUND OF HEAVY SNOW...

.A STORM SYSTEM IS EXPECTED TO GATHER IN STRENGTH TONIGHT AND
MOVE NORTHEAST ACROSS EXTREME SOUTHEAST LOWER MICHIGAN TUESDAY
NIGHT. SNOW IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY
TONIGHT AS ABUNDANT MOISTURE SURGES NORTH AHEAD OF THIS SYSTEM.
MODERATE... TO OCCASIONALLY HEAVY...SNOW WILL CONTINUE THROUGH AT
LEAST TUESDAY EVENING. AT THIS TIME...THE HEAVIEST SNOW IS
EXPECTED TO REMAIN ACROSS NORTHERN LOWER MICHIGAN.

MIZ015-081700-
/O.CAN.KAPX.LE.W.0013.000000T0000Z-081208T1600Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
1048 AM EST MON DEC 8 2008

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

LINGERING LIGHT LAKE EFFECT SNOWS ARE EXPECTED TO CONTINUE ACROSS
WESTERN PARTS OF THE COUNTY TODAY. ANY ADDITIONAL ACCUMULATIONS
WILL REMAIN 2 INCHES OR LESS.

$$

MIZ008-081700-
/O.CAN.KAPX.WW.Y.0018.000000T0000Z-081208T1600Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
1048 AM EST MON DEC 8 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LINGERING LIGHT LAKE EFFECT SNOWS ARE EXPECTED TO CONTINUE ACROSS
WESTERN PARTS OF THE COUNTY TODAY. ANY ADDITIONAL ACCUMULATIONS WILL
REMAIN 1 INCH OR LESS. .

$$

MIZ016>036-041-042-090600-
/O.CON.KAPX.WS.A.0016.081209T0000Z-081210T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1048 AM EST MON DEC 8 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM EST THIS
EVENING THROUGH WEDNESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING
THROUGH WEDNESDAY MORNING. 

DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS TONIGHT WILL MOVE
NORTHEAST ACROSS SOUTHEAST LOWER MICHIGAN TUESDAY EVENING.
ABUNDANT MOISTURE AHEAD AND NORTH OF THE LOWS PATH MAY BRING A
PROLONGED PERIOD OF MODERATE...TO OCCASIONALLY HEAVY...SNOW
TONIGHT THROUGH AT LEAST TUESDAY EVENING ACROSS NORTHERN LOWER
MICHIGAN. ADDITIONAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE
POSSIBLE BY WEDNESDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this lake effect snow warning went out at Dec 7, 12:42 PM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Dec 7, 12:42 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1242 PM EST SUN DEC 7 2008

.SYNOPSIS.../ISSUED AT 326 AM/

NORTHWEST WINDS BEHIND A DEPARTING CLIPPER SYSTEM WILL CONTINUE TO
GENERATE LAKE SNOWS OVER PORTIONS OF NORTHWEST LOWER AND EAST UPPER
MICHIGAN TODAY. HOWEVER...HIGH PRESSURE AND DRIER AIR GRADUALLY
BUILDING INTO THE WESTERN GREAT LAKES REGION FROM THE WEST WILL
LIMIT ADDITIONAL SNOW ACCUMULATIONS. WINTRY WEATHER WILL CONTINUE
THRU THIS WEEK AS COLD AIR REMAINS IN PLACE AND SEVERAL SYSTEMS PASS
THRU THE WRN GREAT LAKES REGION.

&&

.SHORT TERM.../ISSUED AT 326 AM/...TODAY

DEPARTING SURFACE LOW HAS REACHED SW QUEBEC EARLY THIS MORNING...
WITH THE 500 MB TROUGH AXIS CLOSE BEHIND. BROAD LOW LEVEL CYCLONIC
FLOW REMAINS IN TACT ACROSS THE WRN GREAT LAKES IN THE WAKE OF THIS
SYSTEM...WITH LOW LEVEL WINDS HOLDING OUT OF THE N/NW ACROSS OUR
CWA. THUS...REMAINING LAKE EFFECT SNOW BANDS ARE STILL ORIENTED IN
THIS MANOR...BUT HAVE SHOWN A SIGNIFICANT DECREASE IN BOTH AREAL
COVERAGE AND INTENSITY SINCE MIDNIGHT. THIS DIMINISHING TREND IS DUE
TO DECREASING 900-700 MB RH (TO AROUND 50 PCT)...INVERSION HEIGHTS
DROPPING TO AROUND 850 MB...AND THE VERY BEGINNINGS OF LOW LEVEL
FLOW BECOMING ANTICYCLONIC PER UPSTREAM OBS. THIS DOWNWARD TREND
SHOULD CONTINUE THRU TODAY AS THE SURFACE RIDGE AXIS BUILDS INTO
MICHIGAN DURING THE AFTERNOON. IN THE MEANTIME...STABLE N/NW FLOW
THRU EARLY AFTERNOON COUPLED WITH EXCELLENT OVER-LAKE INSTABILITY
(DELTA TS IN THE MID 20S) WILL PERPETUATE LAKE SNOW PRODUCTION THRU
THE DAY...BUT AGAIN...ADDITIONAL ACCUMULATIONS WILL BE LIMITED TO AN
INCH OR TWO FOR N/NW FLOW LOCATIONS (A FEW LOCALLY HIGHER AMOUNTS
ARE POSSIBLE). WILL CANCEL ALL LAND-BASED WINTER HEADLINES AN HOUR
OR SO EARLY FOR THE MORNING FORECAST PACKAGE...BUT WILL CERTAINLY
KEEP LIKELY POPS GOING THRU MUCH OF THE DAY FOR N/NW FLOW AREAS.

&&

.LONG TERM.../ISSUED AT 326 AM/...TONIGHT AND BEYOND

SURFACE RIDGE AXIS WILL QUICKLY SHIFT EAST OF MICHIGAN EARLY THIS
EVENING. MOISTURE WILL RAPIDLY INCREASING ACROSS THE STATE RIGHT
BEHIND IT AS SOUTHERLY FLOW/LOW LEVEL WAA PATTERN TAKES SHAPE. MOIST
ISENTROPIC ASCENT WILL DEVELOP ACROSS THE REGION BY LATE EVENING AND
PERSIST OVERNIGHT. MIXING RATIOS SUGGEST AN INCH OR TWO OF SYNOPTIC
SNOWFALL. LOW LEVEL FLOW BACKS TO NEARLY DUE SOUTH...WHICH IS NOT A
VERY PRODUCTIVE FETCH FOR LAKE ENHANCEMENT FOR OUR CWA. FAR WRN
SECTIONS OF MACKINAC COUNTY MAY SEE SOME ENHANCEMENT...DEPENDING ON
EXACTLY WHAT LOW LEVEL WIND TRAJECTORY SETS UP. WILL INCREASE POPS
TO LIKELY AND SLIGHTLY INCREASE SNOWFALL IN THIS LOCATION...BUT WILL
NOT ISSUE ANY HEADLINES (PER COORDINATION WITH MQT).

INVERTED TROUGH ASSOCIATED WITH DEVELOPING LOW PRESSURE IN THE
CENTRAL PLAINS WILL LAY INTO MICHIGAN FOR MONDAY AND MONDAY NIGHT.
DEEP MOISTURE WILL REMAIN IN PLACE...WITH LOW LEVEL FLOW EVENTUALLY
SHIFTING FROM THE SOUTH TO THE NORTHWEST ONCE THE SURFACE TROUGH
SHIFTS SW OF OUR CWA BY LATE MONDAY NIGHT. BOTTOM LINE...GOOD
CHANCES OF SNOW WILL PERSIST THRU MONDAY NIGHT...AND EVEN INTO
TUESDAY AND WEDNESDAY AS THE DEVELOPING LOW SLIDES SE OF OUR CWA. IN
ADDITION...PLENTY OF SUFFICIENTLY COLD AIR WILL REMAIN IN PLACE FOR
CONTINUED PRODUCTION OF NW FLOW LAKE ENHANCED SNOW SHOWERS. IN
SUMMARY...WINTER CONTINUES...

&&

.MARINE.../ISSUED AT 326 AM/

GALE FORCE WIND GUSTS WILL LINGER THIS MORNING ON THE LAKE HURON
SIDE...ALTHOUGH WINDS WILL SLACKEN AS THE DAY PROGRESSES WITH
SURFACE RIDGE BUILDING ACROSS THE STATE. WILL ALSO ISSUE SCAS FOR
THE REST OF THE NEARSHORE AREAS.

&&

.AVIATION.../ISSUED AT 1242 PM/...VALID FOR 18Z TAFS

WIDESPREAD SNOW WILL MOVE BACK INTO THE REGION BETWEEN 00Z-04Z...
BRINGING PREVAILING IFR CONDITIONS TO THE TERMINAL SITES. SNOW
EXPECTED TO MOVE OUT OF THE AREA BY 10Z.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     LMZ344>346.
LH...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     LHZ347>349.
LS...NONE.

&&
Hazardous weather outlook, Dec 7, 4:02 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
402 AM EST SUN DEC 7 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
081200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
402 AM EST SUN DEC 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WIND GUSTS WILL LINGER ACROSS NORTHERN LAKE HURON THIS
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE ACCUMULATING SNOWFALL IS POSSIBLE MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Local storm report, Dec 7, 10:26 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1026 AM EST SUN DEC 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     SNOW             2 W INTERLOCHEN         44.65N 85.79W
12/07/2008  M3.0 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            12 HR TOTAL THRU 6 AM. SNOWDEPTH 23 IN.

0744 AM     SNOW             11 N LAKE CITY          44.49N 85.21W
12/07/2008  M10.2 INCH       MISSAUKEE          MI   TRAINED SPOTTER

            12 HR TOTAL THRU 2 AM. SNOWDEPTH 20 IN.

0744 AM     SNOW             6 SE MANCELONA          44.84N 84.97W
12/07/2008  M3.0 INCH        KALKASKA           MI   TRAINED SPOTTER

            12 HR TOTAL THRU 7 AM. SNOWDEPTH 21 IN.

0744 AM     SNOW             4 E HONOR               44.67N 85.94W
12/07/2008  M4.6 INCH        BENZIE             MI   TRAINED SPOTTER

            24 HR TOTAL THRU 7 AM. SNOWDEPTH 21 IN.

0800 AM     SNOW             LUPTON                  44.43N 84.02W
12/07/2008  M2.0 INCH        OGEMAW             MI   TRAINED SPOTTER

            24 HR TOTAL THRU 8 AM. SNOW DEPTH 8 IN.

0800 AM     SNOW             4 E LAKE ANN            44.73N 85.76W
12/07/2008  M2.3 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            12 HR TOTAL THRU 8 AM. SNOW DEPTH 27 IN.

0800 AM     SNOW             ALBA                    45.00N 84.90W
12/07/2008  M3.5 INCH        ANTRIM             MI   TRAINED SPOTTER

            24 HR TOTAL THRU 8 AM. SNOW DEPTH 23 IN.

0800 AM     SNOW             1 W LAKE ANN            44.73N 85.86W
12/07/2008  M3.7 INCH        BENZIE             MI   TRAINED SPOTTER

            12 HR TOTAL THRU 8 AM. SNOW DEPTH 25 IN.

0800 AM     SNOW             OSCODA                  44.42N 83.33W
12/07/2008  M1.0 INCH        IOSCO              MI   PUBLIC

            24 HR TOTAL THRU 8 AM. SNOW DEPTH 6 IN.

0800 AM     SNOW             TRAVERSE CITY           44.75N 85.60W
12/07/2008  M6.0 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            15 HR TOTAL THRU 8 AM. SNOW DEPTH 10 IN.

&&

SWR
Local storm report, Dec 7, 12:00 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1200 PM EST SUN DEC 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             1 N WELLSTON            44.23N 85.95W
12/07/2008  M5.0 INCH        MANISTEE           MI   CO-OP OBSERVER

            24HR TOTAL ENDING AT NOON. SNOW DEPTH 22 INCHES.

&&

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 11:14 AM ESTSmall Craft AdvisoryAPX5 hr
Dec 7, 3:53 PM ESTWinter Storm WatchAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more24 hr
Dec 7, 3:53 PM ESTWinter Weather AdvisoryAPX19 hr

Nearby

Lake Effect Snow Warnings in Michigan, 2008Every lake effect snow warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.